MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFILL HELICAL; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFILL HELICAL; EMBOLIZATION COIL
Model Number 100720HFIL-V
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer for analysis.The investigation is currently underway.
 
Event or Problem Description
It was reported that the coil detached in the microcatheter.A snare device was used to successfully retrieve the coil from the carotid artery.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device was returned with the introducer and pusher for analysis.The pusher was sheathed within the introducer and the dispenser hoop.The introducer with the pusher had to be removed through the gap in the dispenser hoop tubing for analysis.The body coil distal of the attachment bond area of the pusher was noted to be damaged and stretched.The distal portion was tangled, which caused the pusher to be stuck in the dispenser hoop.The distal tip of the pusher was analyzed.The heater coil was noted to be compressed.The strain relief did not have evidence of burn marks, and the lead wires were not attached.The strain relief was removed from the heater coil section, which confirmed compression damage.The lead wires were noted to be absent.The attachment bond area of the pusher was still intact.The length of the remaining attachment monofilament was within specifications, and the tip was noted to be stretched.The tip of the lead wire was stretched.The remaining attachment monofilament and lead wires length found between attachment bond to heater coil were within specification.There were no other notable observations were found on remainder of the pusher or introducer.Based upon the investigation findings and available information, the reported complaint can be confirmed.There was no evidence of burn marks at the strain relief, which indicates the heater coil was not activated for a coil detachment.The root cause cannot be determined; however, the device exhibits evidence that the monofilament was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.

Brand Name
HYDROFILL HELICAL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7871430
Report Number2032493-2018-00183
Device Sequence Number2012784
Product Code HCG
UDI-Device Identifier00810170017254
UDI-Public(01)00810170017254(11)180215(17)230131(10)1802151RE
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2023
Device Model Number100720HFIL-V
Device Lot Number1802151RE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;